MAUDE Adverse Event Report: COAPTECH, INC. PUMA-G SYSTEM; FEEDING TUBE PLACEMENT AID

COAPTECH, INC. PUMA-G SYSTEM; FEEDING TUBE PLACEMENT AID
Model Number 001021X
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although a vessel bleed is not typically a life-threatening injury that results in permanent impairment or damage, this case resulted in significant hemorrhage requiring surgery.The exploratory laparotomy was necessary to prevent further damage from the internal bleeding, as well as to confirm that no other serious injuries existed.Because this event necessitated medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, coaptech believes it meets the definition of a serious injury.
 
Event or Problem Description
A pug procedure was performed on (b)(6) 2024 using the puma-g system.The patient's abdomen was described as benign, and the balloon was visualized clearly under ultrasound at about a 4cm tract depth.The balloon was moved left to avoid liver margin visualized on the patient's right side.The primary proceduralist attempted to puncture the balloon with the needle 5 times without success.Another proceduralist then attempted the needle puncture after shifting further left.The sixth puncture aspirated frank blood, after which the case was aborted due to bleeding concerns.Of note, coaptech does not recommend multiple puncture attempts, advising no more than three prior to aborting in product training.The patient received ct contrast that showed a large quantity of blood inside the abdomen and was started on pressors.A blood transfusion was provided and exploratory laparotomy was performed to stop the bleeding, revealing a blood in the abdomen.The operating surgeon commented that the bleeding originated from a small vessel on the omentum.There were no other signs of needle trauma nor errant needle placement.A surgical g-tube was placed during the surgery.The patient was described as recovered at the time of notification.No device malfunction nor organ injury was reported.Bleeding is a known complication that is listed in the product ifu, and the same injury could have occurred with any percutaneous approach to g-tube placement (e.G., peg or prg).

Brand Name
PUMA-G SYSTEM
Common Device Name
FEEDING TUBE PLACEMENT AID
Manufacturer (Section D)
COAPTECH, INC.
101 w dickman st
suite 700
baltimore MD 21230
Manufacturer (Section G)
COAPTECH, INC.
101 w dickman st
suite 700
baltimore MD 21230
Manufacturer Contact
101 w dickman st
suite 700
baltimore, MD 21230
4435746934
MDR Report Key19174725
Report Number3015177732-2024-00002
Device Sequence Number7938339
Product Code KGC
UDI-Device Identifier00850026037043
UDI-Public(01)00850026037043(17)241130(10)2023121201
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K223916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number001021X
Device Lot Number2023121201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Initial Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown